Hail, Itawamba
- When
- June 26, 3:15 PM CST to 3:20 PM CST
- Where
- Itawamba County, 2 mi S of Fulton
- Measured
- 0.88 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 34.241, -88.420
Afternoon and evening showers and thunderstorms developed over North Mississippi on June 26, 2007 due to daytime heating. Some of the thunderstorms became severe producing large hail, damaging winds and flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Afternoon and evening showers and thunderstorms developed over North Mississippi on June 26, 2007 due to daytime heating. Some of the thunderstorms became severe producing large hail, damaging winds and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 26, 1:08 PM CST, 2 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 208 PM CDT TUE JUN 26 2007 .DISCUSSION... DETERMINING RAIN CHANCES OVER THE NEXT SEVERAL DAYS IS THE MAIN FORECAST CHALLENGE. MODELS IN THE SHORT TERM ARE IN GOOD AGREEMENT. USED A BLEND OF THEM WITH A SLIGHT PREFERENCE TO THE GFS MODEL. ONLY MINOR CHANGES WERE MADE TO THE PREVIOUS FORECAST. AT 2 PM CDT ACROSS THE MIDSOUTH...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXTENDED ALONG A WEAK MOISTURE CONVERGENCE BOUNDARY FROM TIPTONVILLE TN TO SOMERVILLE TN TO NEW ALBANY MS. THE AIR WAS MOIST AND UNSTABLE WITH TEMPERATURES RANGING FROM THE MID 70S WHERE RAIN WAS OCCURRING TO THE MID 90S IN RAINFREE AREAS...MAINLY ALONG AND WEST OF THE MS RIVER. FOR THE REST OF THIS AFTERNOON INTO TONIGHT...A FEW STRONG/SEVERE STORMS WITH WET MICROBURSTS ARE POSSIBLE ACROSS THE ENTIRE MIDSOUTH AS THE AIR IS VERY UNSTABLE. DAMAGING WINDS UP TO 60 MPH...LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES...SMALL HAIL... AND FREQUENT LIGHTNING ARE THE MAIN HAZARDS. MOST OF THE STORMS SHOULD QUICKLY DISSIPATE AFTER 8 PM CDT WITH THE LOSS OF DAYTIME HEATING. OTHERWISE...EXPECT PARTLY TO MOSTLY CLOUDY SKIES AND MUGGY LOW TEMPERATURES MAINLY IN THE LOWER 70S. WEDNESDAY AND THURSDAY...SIMILAR WEATHER WITH AFTERNOON AND EVENING SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ALL ACROSS THE MIDSOUTH AS THE AIR WILL REMAIN MOIST AND UNSTABLE. KEPT 20 TO 50 PERCENT RAIN CHANCES OVER THE AREA WITH THE HIGHEST CHANCES WEST OF THE MS RIVER...BUT ALL AREAS MAY GET WET. UNORGANIZED/PULSE TYPE STORMS ARE EXPECTED WITH WEAK WINDS IN PLACE. ISOLATED STRONG/SEVERE STORMS WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE EACH DAY. HIGHS IN THE LOWER 90S AND LOWS IN THE LOWER 70S ARE AGAIN EXPECTED. THURSDAY NIGHT THROUGH FRIDAY NIGHT...A FRONT WILL APPROACH FROM THE NORTH AND BRING A BETTER SHOT FOR RAIN. AT THIS TIME...KEPT RAIN CHANCES AROUND 50 PERCENT...BUT MAY HAVE TO BE INCREASED TO LIKELY AS RAIN MAY BE BETTER ORGANIZED WITH SLIGHTLY STRONGER WINDS. A FEW STRONG/SEVERE STORMS REMAIN POSSIBLE AND LOCALLY HEAVY RAINFALL AS WELL. TEMPERATURES WILL REMAIN AROUND NORMAL FOR THIS TIME OF YEAR...BUT SLIGHTLY COOLER THAN PREVIOUS DAYS WITH MORE CLOUDS AND RAIN AROUND. SATURDAY...THE FRONT IS FORECAST TO MOVE THROUGH THE AREA...THOUGH MODELS HAVE BEEN SHOWING TIMING DIFFERENCES...GENERALLY TO SLOWING DOWN THE TIMING OF THE FRONT. FOR NOW...KEPT HIGHER RAIN CHANCES SOUTH AND LOWER NORTH...AND KEPT CLEARING CONDITIONS SATURDAY NIGHT WITH DRIER AIR MOVING IN FROM THE NORTH. SUNDAY THROUGH TUESDAY...DRY CONDITIONS WITH NEAR NORMAL TEMPERATURES ARE FORECAST WITH LONG TERM MODELS INDICATING HIGH PRESSURE BUILDING IN FROM THE NORTH. && .PRELIMINARY POINT TEMPS/POPS... MEM 75 91 75 92 / 20 50 30 40 MKL 70 92 70 92 / 20 40 20 40 JBR 72 89 71 89 / 30 50 40 50 TUP 72 94 71 93 / 20 30 20 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && MBS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 307 AM CDT TUE JUN 26 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271015- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 307 AM CDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE MIDSOUTH TODAY...MAINLY BETWEEN 11 AM AND 8 PM. LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES...WINDS GUSTS UP TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE MIDSOUTH WEDNESDAY THROUGH SATURDAY...MAINLY BETWEEN 11 AM AND 8 PM. LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES...WINDS GUSTS UP TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 223 PM CDT TUE JUN 26 2007 TNZ020-262000- GIBSON TN- 223 PM CDT TUE JUN 26 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...GIBSON COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTH OF BRADFORD AT 223 PM CDT... MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN GIBSON COUNTY SHOULD MONITOR THIS STORM CLOSELY..
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 232 PM CDT TUE JUN 26 2007 MSZ009-262000- PRENTISS MS- 232 PM CDT TUE JUN 26 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...PRENTISS COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF BOONEVILLE AT 232 PM CDT... MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN PRENTISS COUNTY...INCLUDING THE CITY OF BOONEVILLE...SHOULD MONITOR THIS STORM CLOSELY..
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 242 PM CDT TUE JUN 26 2007 TNZ003-262015- WEAKLEY TN- 242 PM CDT TUE JUN 26 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...WEAKLEY COUNTY. A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES SOUTHWEST OF MARTIN TO 11 MILES SOUTHWEST OF GLEASON AT 242 PM CDT...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN WEAKLEY COUNTY...INCLUDING THE CITY OF MARTIN...SHOULD MONITOR THIS STORM CLOSELY..
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 406 PM CDT TUE JUN 26 2007 MSZ017-262130- ITAWAMBA MS- 406 PM CDT TUE JUN 26 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...ITAWAMBA COUNTY. A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF FULTON AT 406 PM CDT. THE STORM WAS NEARLY STATIONARY. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN ITAWAMBA COUNTY...INCLUDING THE CITY OF FULTON...SHOULD MONITOR THIS STORM CLOSELY..
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 407 PM CDT TUE JUN 26 2007 MSZ024-262130- MONROE MS- 407 PM CDT TUE JUN 26 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...MONROE COUNTY. A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHEAST OF ABERDEEN AT 407 PM CDT...MOVING NORTHEAST AT 5 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN MONROE COUNTY...INCLUDING THE CITY OF ABERDEEN...SHOULD MONITOR THIS STORM CLOSELY..
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 411 PM CDT TUE JUN 26 2007 TNZ088-262145- SHELBY TN- 411 PM CDT TUE JUN 26 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...SHELBY COUNTY. A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF FRAYSER AT 411 PM CDT...MOVING NORTH AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN SHELBY COUNTY...INCLUDING THE CITIES OF BARTLETT AND MIDTOWN MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY..
The Columbus AFB radar (KGWX), 39 km away, was scanning. The volume nearest the first event began at 21:14 UTC.
3 flash flood, 1 hail, 1 thunderstorm wind. Local standard time, as filed.
Straight line winds knocked trees down in Amory.
Heavy rain produced flash flooding in Amory. Highway 25 South was flooded as a result.
Heavy rain produced flash flooding in Fulton. Highway 25 South was flooded near Hardin's Chapel as a result.
Heavy rain produced flash flooding in Verona. Many streets were flooded as a result.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41750, 41751, 41752, 41753, 41754.